MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3854
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/06/2018
Type of Reportable Event Malfunction
Event or Problem Description
To: it was reported that a shaft break occurred.A 10mmx4.00mm wolverine coronary cutting balloon shaft broke in half during preparation, outside the patient.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was received in two sections as the result of a break in the hypotube.A visual and tactile examination identified a complete break in the hypotube of the device.The break was located at approximately 260mm distal to the strain relief.The hypotube was also noted to be severely kinked at several locations along its length.This type of damage is consistent with excessive force being applied to the delivery system.A microscopic examination identified damage to the tip.A visual and microscopic examination identified no damage to the markerbands or blades of the device.All blades were present and fully bonded to the balloon material.A visual examination identified that due to the presence of inflation media inside the balloon, the device was subjected to positive pressure.It is not known when the balloon was inflated.No issues were noted with the balloon that may have potentially contributed to the complaint incident.
 
Event or Problem Description
It was reported that a shaft break occurred.A 10mmx4.00mm wolverine coronary cutting balloon shaft broke in half during preparation, outside the patient.No patient complications were reported.

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8164895
Report Number2134265-2018-64065
Device Sequence Number2179050
Product Code NWX
UDI-Device Identifier08714729888307
UDI-Public08714729888307
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2020
Device Model Number3854
Device Catalogue Number3854
Device Lot Number0022137943
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2019
Initial Date Received by Manufacturer 12/11/2018
Supplement Date Received by Manufacturer01/22/2019
Initial Report FDA Received Date12/14/2018
Supplement Report FDA Received Date02/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1